Virginia, 2013Flash Flood in Virginia, September 2, 2013
September 2, 2013 · NWS RLX · 1 event in 1 county or zone
Well south of the prefrontal convection, a small cluster of showers and thunderstorms became anchored over the mountains of southern Buchanan County during the early evening on Labor Day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well south of the prefrontal convection, a small cluster of showers and thunderstorms became anchored over the mountains of southern Buchanan County during the early evening on Labor Day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 2, 1:48 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 2, 1:48 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT MON SEP 2 2013
.SYNOPSIS...
COLD FRONT CROSSES TONIGHT AND EARLY TUESDAY. COOLER AND DRIER
AIRMASS TAKES CONTROL FOR THE SHORT WORK WEEK. HIGH PRESSURE HANGS
ON INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
RADAR IMAGES SHOW CONVECTION DEVELOPING AHEAD OF AN APPROACHING COLD
FRONT...OVER OH. PLENTY OF SUNSHINE EXPERIENCED DURING THE AFTERNOON
HOURS WILL ENHANCED CONVECTION...WITH THE POSSIBILITY OF SOME STORMS
BECOMING SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
THE NAM SHOWS SFC CAPE EXCEEDING 2500 J/KG ACROSS PORTIONS OF
SOUTHEAST OH. LOW SHEAR ENVIRONMENT...PWATS OF 1.5 AND DIURNAL
HEATING WILL ALLOW A PRE FRONTAL TROUGH TO PRODUCE STRONG
THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE ACTUAL COLD FRONT MOVES OVER SOUTHEAST OH BETWEEN 00-03Z
TUESDAY TONIGHT.
BEHIND THE FRONT...COOLER AND DRIER AIRMASS WILL PREVAIL PROVIDING
PLEASANT FALL LIKE WEATHER EARLY TUESDAY. WITH CLEARING
EXPECTED....AREAS OF DENSE FOG CAN BE EXPECTED EARLY TUESDAY
MORNING MAINLY ALONG RIVER BASINS AND AREAS THAT RECEIVE RAIN.
WENT CLOSER TO THE MET NUMBERS FOR TEMPERATURES AND DEWPOINTS
THROUGH THE PERIOD.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
NICE WEATHER FOR THE MOST PART IN THE SHORT-TERM PERIOD. AREA
REMAINS UNDER GENERAL NW FLOW ALOFT AS ELONGATED SFC HIGH PRESSURE
PUSHES IN...CENTERED ROUGHLY OVER MID-OHIO RIVER VALLEY. SKIES WILL
BE MOSTLY SUNNY FOR ALL WITH TEMPS IN THE UPPER 70S/NEAR 80 FOR THE
LOWLANDS...WITH LIGHT WINDS. PREVIOUS FCST HAD GOOD HANDLE ON
EXPECTED TEMPS WITH JUST A TWEAK HERE AND THERE PER LATEST GUIDANCE.
WEDNESDAY NIGHT WILL CONTINUE TRANQUIL...WITH MINS DOWN INTO THE
MID/UPPER 50S LOWLANDS. WITH A MOSTLY CLEAR SKY AND LIGHT
WINDS...EXPECT THE USUAL RIVER VALLEY FOG LATE OVERNIGHT INTO EARLY
THU MORNING.
THURSDAY...OVERALL IT SHOULD BE A RELATIVELY NICE DAY AGAIN.
HOWEVER...THINGS NOT QUITE SO CLEAR WITH REGARD TO THE FORECAST
REMAINING COMPLETELY DRY. LATEST GUIDANCE DIFFERING WITH THE
HANDLING OF THE APPROACHING COLD FRONT TO THE NORTHWEST. CONSENSUS
OF GUIDANCE DRAGS THE FRONT ACROSS THE AREA ON THURSDAY WITH ONLY
SOME CLOUDS. LATEST NAM12 HOWEVER DEPICTS A BIT MORE MOISTURE DEPTH
BETWEEN AROUND 750MB AND 925MB WITH PWATS BACK UP AROUND 1.25+. ALSO
WITH THE NAM COMES FAIRLY DECENT SFC CONVERGENCE ALONG THE FRONT AS
IT PUSHES SOUTHWARD AND DECENT MOISTURE TRANSPORT OUT AHEAD OF
IT...PARTICULARLY ACROSS THE NORTH/NE ZONES. BIG QUESTION IT APPEARS
IS THE SUBSIDENCE INVERSION PROGGED TO BE IN PLACE OVER THE AREA
THURSDAY AFTERNOON. GFS IS MUCH MORE BULLISH ON THE STABLE LAYER
ABOVE 750MB WHICH WOULD EFFECTIVELY KILL ANY PRECIP CHANCES. LATEST
NAM NOT QUITE AS IMPRESSIVE WITH THIS STABLE LAYER. CAN/T REALLY GET
A FEEL FOR ANY TRENDS HOWEVER AT AND BEYOND 18Z THU WITH REGARD TO
THE NAM AS THAT TIME FRAME IS JUST COMING INTO THE PICTURE
OPERATIONALLY. ELECTED TO GO AHEAD AND KEEP THE FORECAST DRY FOR NOW
AND ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK. INHERITED MAX TEMPS
JUST A FEW DEGREES WARMER INTO THE LOWER 80S LOWLANDS ON TRACK.
THURSDAY NIGHT HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTH
WITH GRADUALLY CLEARING SKIES BY LATE THU NIGHT/EARLY FRIDAY
MORNING. MIN TEMPS AGAIN IN THE MID/UPPER 50S STILL LOOK GOOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A CONTINUED QUIET EXTENDED PERIOD IS EXPECTED FOR THE AREA WITH A
NICE WEEKEND IN STORE. AS HAS BEEN THE CASE RECENTLY...THE AREA
REMAINS UNDER A GENERAL NORTHWEST FLOW ALOFT DURING THE PERIOD WITH
SFC HIGH PRESSURE MOVING ACROSS FROM NW TO SE SIMULTANEOUSLY. MAX
TEMPS ON FRIDAY IN THE UPPER 70S/NEAR 80 LOWLANDS WILL SLOWLY WARM
TOWARDS THE MID 80S BY SUNDAY AND MONDAY. EXTENDED NWP OUTPUT BEGINS
TO DIVERGE A BIT WITH RESPECT TO HANDLING THE UPPER HIGH ACROSS THE
INTERMOUNTAIN WEST BY SUNDAY...WITH THE EC KEEPING IT WEST WHILE THE
OP GFS TRIED TO EXPAND IT FURTHER EAST TOWARDS THE MID-MISS VALLEY.
GEFS MEAN/MEMBERS SUPPORT THE FURTHER-WEST SOLUTION AND THUS WILL
LEAN THE SUN-MON PERIOD FORECAST IN THIS DIRECTION. AS SUCH...STILL
APPEARS A COLD FRONT WILL APPROACH THE NORTHERN ZONES BY SUNDAY AND
WITH A FAIRLY DECENT AMOUNT OF LLVL MOISTURE AT BOTH 700MB AND 850MB
ACROSS THE NORTH...WENT AHEAD AND INSERTED SLIGHT CHANCE POPS FOR
ROUGHLY THE NORTHERN THIRD OF THE AREA SUNDAY AFTERNOON.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THROUGH 18Z TUESDAY
VFR ACROSS THE ENTIRE AREA WILL BE AFFECTED BY PERIODS OF MVFR/IFR
ALONG WITH LINES OF CONVECTION MOVING FROM WEST TO EAST THIS
AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE STRONG GUSTY WINDS.
A FROPA CROSSES SOUTHEAST OH DURING THE 00-03Z TUESDAY TIME
PERIOD...SWEEPING EAST OVERNIGHT...EXITING EASTERN MOUNTAINS BY 12Z
TUESDAY.
AREAS OF DENSE IFR/LIFR FOG EXPECTED AT MOS SITES OVERNIGHT DUE TO
WEAK FLOW...POST RAINFALL AND COOLER AIR ALLOWING CONDENSATION ALONG
RIVER VALLEYS. ANY FOG OR LOW STRATUS WILL SLOWLY LIFT BY 14-15Z
TUESDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY AS IT IS
DIFFICULT TO FORECAST DIFFERENT ROUNDS OF CONVECTION. DEVELOPMENT
OF FOG AND/OR STRATUS AFTER 03Z TUESDAY MAY VARY FROM FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M H H H H H H H H M M
HTS CONSISTENCY M H H M M H H H H M M M
BKW CONSISTENCY H H M M H H H H M M M M
EKN CONSISTENCY H H M H H H H H M M H H
PKB CONSISTENCY M H M M M H H H H L M M
CKB CONSISTENCY M M H H H H H H H H M M
AFTER 18Z TUESDAY...
IFR FOG POSSIBLE WEDNESDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...50
AVIATION...ARJ
Hazardous weather outlook, Sep 2, 12:06 PM EST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON SEP 2 2013
OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-039-040-031715-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
106 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027-
033>038-046-047-031715-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
106 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 4:24 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT MON SEP 2 2013
OHZ075-076-084-085-WVZ007>009-022215-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-VINTON OH-WASHINGTON OH-
WOOD WV-
524 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT MEIGS...NORTH CENTRAL MASON...
NORTHWESTERN JACKSON...SOUTHEASTERN VINTON...SOUTHERN ATHENS...
SOUTHWESTERN WASHINGTON AND WOOD COUNTIES...
AT 522 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
FLEMING TO TUPPERS PLAINS TO DEXTER...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR FLEMING AROUND 530 PM...LITTLE HOCKING...
CHESTER...AND RUTLAND AROUND 535 PM...BELLEVILLE...REEDSVILLE...
FORKED RUN STATE PARK...AND WASHINGTON AROUND 540 PM...VIENNA AND
POMEROY AROUND 545 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
150 AND 181 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3928 8136 3902 8160 3889 8183 3914 8245
3927 8206 3946 8173
16Special weather statement, Sep 2, 4:34 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT MON SEP 2 2013
OHZ086-WVZ007-008-014-022200-
GALLIA OH-JACKSON WV-MASON WV-PUTNAM WV-
534 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GALLIA...MASON...
NORTH CENTRAL PUTNAM AND WEST CENTRAL JACKSON COUNTIES...
AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENDERSON...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR LETART AROUND 540 PM...LEON AROUND 545 PM...
GRIMMS LANDING AROUND 550 PM...COTTAGEVILLE AROUND 555 PM AND EVANS
AROUND 600 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
136 AND 141 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3897 8210 3892 8191 3889 8193 3888 8190
3890 8185 3886 8170 3859 8182 3873 8228
16Special weather statement, Sep 2, 5:00 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON SEP 2 2013
OHZ085-WVZ007>009-014>019-022245-
CALHOUN WV-JACKSON WV-KANAWHA WV-MASON WV-MEIGS OH-PUTNAM WV-
RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
600 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT JACKSON...MASON...NORTHERN
PUTNAM...NORTHWESTERN CALHOUN...NORTHWESTERN KANAWHA...NORTHWESTERN
ROANE...SOUTHEASTERN MEIGS...SOUTHERN RITCHIE...SOUTHERN WOOD AND
WIRT COUNTIES...
AT 555 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES NORTHWEST OF ELIZABETH TO 4 MILES NORTHWEST OF RIPLEY TO 12
MILES SOUTH OF GALLIPOLIS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. SHOULD ANY SEGMENT OF
THIS LINE GET STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
THESE STORMS WILL BE NEAR WALKER...SANDYVILLE...AND MORRISTOWN AROUND
605 PM...GREENCASTLE...GRIMMS LANDING...AND RIPLEY AROUND 610 PM...
FREEPORT...ELIZABETH...AND BUFFALO AROUND 615 PM AND PEEWEE AROUND
620 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
118 AND 172 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3911 8096 3875 8132 3849 8175 3866 8219
3868 8219 3925 8149
16Special weather statement, Sep 2, 5:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT MON SEP 2 2013
WVZ016-018-027>029-022330-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-ROANE WV-
655 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...NORTH CENTRAL CLAY...
NORTHERN ROANE...SOUTHERN GILMER AND WESTERN BRAXTON COUNTIES...
AT 651 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
MUNDAY TO SPENCER TO GANDEEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL THAT MAY CAUSE PONDING ON
ROADWAYS AND IN POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR BIG SPRINGS...LOONEYVILLE...MOUNT ZION...
AND GRANTSVILLE AROUND 700 PM...ARNOLDSBURG AROUND 705 PM...
MILLSTONE...AND TARIFF AROUND 710 PM...TANNER...ORMA AND TARIFF
AROUND 715 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
38 AND 51.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3894 8064 3873 8074 3855 8092 3869 8146
3882 8134 3902 8117
16Special weather statement, Sep 2, 6:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT MON SEP 2 2013
WVZ008-014>016-027-022345-
CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
700 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PUTNAM...CLAY...NORTHERN
KANAWHA...SOUTHEASTERN JACKSON AND SOUTHERN ROANE COUNTIES...
AT 655 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
WALTON TO SISSONVILLE TO HURRICANE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL.
THESE STORMS WILL BE NEAR TEAYS VALLEY...AND POCA AROUND 705 PM...
AMMA...AND CROSS LANES AROUND 715 PM...AMMA...LEFT HAND...AND NITRO
AROUND 720 PM...ST. ALBANS...ELKVIEW AND CLENDENIN AROUND 725 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 37 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
123 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 37...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 92 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3861 8183 3869 8147 3853 8089 3831 8125
3826 8165 3851 8206 3853 8206
16Special weather statement, Sep 2, 6:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT MON SEP 2 2013
WVZ011-020-031-022330-
DODDRIDGE WV-HARRISON WV-TYLER WV-
703 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
NORTHERN HARRISON AND TYLER COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIMA...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CENTER POINT AROUND 710 PM...SEDALIA AROUND
715 PM...WALLACE AROUND 720 PM AND LUMBERPORT AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
121 AND 122.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3948 8071 3947 8065 3945 8061 3946 8058
3944 8053 3947 8050 3947 8047 3944 8028
3942 8024 3929 8026 3939 8090 3954 8080
3954 8078
16Flash Flood, Buchanan
- When
- September 2, 6:30 PM EST to 7:45 PM EST
- Where
- Buchanan County, 1 mi S of Vansant to 1 mi SW of Buchanan Co Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.215, -82.100
Rain estimates of 1.5 to 2 inches in an hour and a storm total of 2 to 2.5 inches in 3 hours fell mainly southwest of Vansant toward Leemaster and Prater.
Small streams, such as Trace Fork Branch and War Fork, flooded and damaged roads. Water was around a mobile home along Route 83.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466144.